# SDR 2003FA0001124

- Difficulty date: October 21, 2003
- Submitted: November 4, 2003
- Operation: General aviation
- Aircraft: N863AF
- Make and model: Grob G 120A
- Aircraft serial: 85003
- Engine: Lyc IO540*
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Relay
- Part number: 120A9491105AV
- Part serial: 0139009
- Condition: Shorted
- Location: Mlg
- Part time: 1,044 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, GEAR MOTOR WAS SLOW TO EXTEND LANDING GEAR.  FURTHER INVESTIGATION DETERMINED THAT EXTENSION VALVE HAD A RESTRICTION IN THE LINE WHICH CAUSED THE LANDING GEAR MOTOR TO REQUIRE MORE CURRENT BECAUSE OF THIS DEMAND IT CAUSED THE LANDING GEAR RELAY TO SHORT WHICH ALOUD THE CURRENT TO SPIKE THE RELAY AND DIODE BOARD AND SHORT IT OUT.  RECOMMENDATION IS TO INSTALL A CIRCUIT PROTECTION DEVICE IN LINE BEFORE THE RELAY AND DIODE BOARD.
